MAUDE Adverse Event Report: COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL

COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL
Model Number G25294
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: surgical tech lead.Pma/510k #: k133788.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a cystoscope right retrograde pyelogram right ureteroscope with stone basketing and laser right urethral stent exchange on a 75 year-old male patient using a cook® single-use holmium laser fiber, the tip of the fiber broke off.They could not retrieve the broken fragment, and it remained in the patient.The physician used another fiber to complete the procedure.It is unknown if there will be any future procedures to remove the fiber fragment.No additional consequences have been reported as a result of the alleged malfunction.Additional details regarding the patient and event have been requested.At this time, no additional information has been provided.
 
Event or Problem Description
No additional information has been received since the last report was submitted on (b)(6) 2019.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable investigation evaluation: a review of complaint history, device history record , instructions for use , manufacturing instructions, quality control data, and specifications were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no non-conformances associated with reported allegation as fiber breakage, it was concluded that adequate inspection activities have been established and there is objective evidence that the dhr was fully executed, additionally, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions: improper handling.Continuous lasing with the fiber tip in contact with tissue.Never subject fiber optics to sharp bends in handling, use, or storage.Discard any fiberoptic assembly that is cracked or broken or does not meet minimum transmission standards.Fiber should not be clamped with forceps or other securing instruments as it could result in fiber damage or breakage.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The complainant did not return the device back for technical evaluation.Additionally, a search of the north american distribution center (nadc) database (report attached) shows all devices from lot 9736362 have been shipped.No similar product from the same lot is available for investigation.The complaint is confirmed based on customer testimony and cook has concluded that based on evidence presented, investigation conclusion can be related to unintentional improper handling of the fiber.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK® SINGLE-USE HOLMIUM LASER FIBER
Common Device Name
GEX LASER INSTRUMENT, SURGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8974220
Report Number1820334-2019-02249
Device Sequence Number188773
Product Code GEX
UDI-Device Identifier00827002252943
UDI-Public(01)00827002252943(17)220513(10)9736362
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2022
Device Model NumberG25294
Device Catalogue NumberHLF-S273-HSMA
Device Lot Number9736362
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/29/2019
Supplement Date Received by Manufacturer09/27/2019
Initial Report FDA Received Date09/09/2019
Supplement Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Patient Weight93